Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 227, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 22, 2015, 4:25 PM CDT for Angelina County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2015, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 22, 2015, 4:54 PM CDT
- In force
- 29 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Angelina County, TX
The radar
The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 9.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:51 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 22, 3:51 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 351 PM CDT SAT AUG 22 2015 .DISCUSSION... MUCH BETTER THAN AVERAGE FOR LATE AUGUST WITH LIKELY POPS COMING TOGETHER WITH FORCING FROM THE NORTHWEST AND A REALLY GOOD PUSH OFF OF THE GULF EARLIER WITH DEEP SOUTHWEST FLOW ALOFT. DEEP MOISTURE TOO AT THAT WITH TWO LARGE AREAS OF CONVECTION. THE OK/AR MCS HAD DROPPED INTO THE I-30 CORRIDOR WITH THE SEA BREEZE PUSH LIKELY TO AFFECT MUCH OF I-20 LATE THIS AFTERNOON. SEASONAL WARMTH IN THE LOWER TO MIDDLE 90S AND RICH 70 DEW POINTS WILL LINGER ACTIVITY INTO THE EARLY EVENING HOURS. THE VISIBLE IMAGERY SHOWS A REALLY NICE SWATH OF CLEARING CU IN THE WAKE OF THE MCS. THE SFC WINDS REMAIN GENERALLY UNAFFECTED. THIS MID LEVEL FORCING WILL BUNCH UP THE SEA BREEZE PUSH AND WORK EASTWARD BY THE MID EVENING HOURS. THE FORECAST CONTINUES WITH ANOTHER DAY FOR SCATTERED CONVECTION ON SUNDAY AND LIKELY HOTTER TEMPS...THEN ANOTHER COLD FRONT EARLY IN THE NEW WEEK...LATE MONDAY INTO EARLY TUESDAY WILL CONTINUE THE STATUS QUO. POPS DUE DROP OFF A GOOD BIT FOR MID WEEK AND ARE SLOW TO RETURN. MEANWHILE...THE RAIN AND NEXT FRONT WILL KEEP THE HOT WEATHER AT BAY FOR US. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 96 77 95 / 20 20 20 40 MLU 75 95 75 94 / 30 20 10 40 DEQ 73 94 72 89 / 20 40 30 30 TXK 75 93 74 90 / 20 30 30 30 ELD 74 93 73 89 / 30 30 30 30 TYR 77 96 76 94 / 20 10 10 30 GGG 76 96 76 95 / 20 10 20 40 LFK 75 97 75 96 / 20 10 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, Aug 22, 12:12 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1212 PM CDT SAT AUG 22 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-231715- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1212 PM CDT SAT AUG 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN ARKANSAS...FOR NORTHERN LOUISIANA...FOR EASTERN TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS. ALSO...THE WARM HUMID AIR IN PLACE WILL SEE GOOD SHOWER AND THUNDERSTORM DEVELOPMENT INTO MUCH OF THE AFTERNOON HOURS. KEEP AN EYE TO THE SOUTHWEST SKY AS STORMS WILL BE MOVING TO THE NORTHEAST. IF THUNDER ROARS...GO INDOORS. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... OUR CHANCES FOR SHOWERS AND THUNDERSTORMS WILL REMAIN FOR MUCH OF THE FOUR STATE AREA INTO THE NEW WORK WEEK AHEAD OF AN ANOTHER APPROACHING COLD FRONT...BUT INSTABILITY DOES NOT APPEAR SUFFICIENT AT THIS TIME FOR ANY WIDESPREAD SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT. 24
In the hours before
Special weather statement, Aug 22, 2:41 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT SAT AUG 22 2015
LAZ012-013-018>020-222030-
NATCHITOCHES LA-BIENVILLE LA-JACKSON LA-WINN LA-GRANT LA-
241 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...
SOUTHEASTERN BIENVILLE...NORTHEASTERN NATCHITOCHES...WINN AND WEST
CENTRAL GRANT PARISHES UNTIL 330 PM CDT...
AT 239 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
COMPLEX 8 MILES EAST OF CAMPTI...OR 10 MILES NORTHEAST OF
NATCHITOCHES...MOVING NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...WINNFIELD...CAMPTI...MONTGOMERY...CLARENCE...
GOLDONNA...DODSON...SALINE...ASHLAND...CALVIN...ATLANTA...POWHATAN...
GRAND ECORE...CLEAR LAKE...CRESTON...BLACK LAKE...HUDSON...
CHESTNUT...FRIENDSHIP AND BERMUDA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3194 9241 3162 9295 3188 9325 3197 9317
3197 9313 3198 9313 3200 9315 3230 9289
TIME...MOT...LOC 1939Z 223DEG 31KT 3186 9297
20Special weather statement, Aug 22, 2:54 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT SAT AUG 22 2015
TXZ150>153-165-166-222045-
SAN AUGUSTINE TX-RUSK TX-ANGELINA TX-NACOGDOCHES TX-SHELBY TX-
PANOLA TX-
254 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUSK...SOUTHWESTERN
PANOLA...CENTRAL ANGELINA...SAN AUGUSTINE...NACOGDOCHES AND WESTERN
SHELBY COUNTIES UNTIL 345 PM CDT...
AT 254 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GARRISON
TO NEAR HUNTINGTON...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...NACOGDOCHES...CARTHAGE...CENTER...DIBOLL...HUDSON...
HUNTINGTON...SAN AUGUSTINE...TENAHA...TIMPSON...GARRISON...
NEUVILLE...ETOILE...BLAND LAKE...WODEN...MACUNE...MARTINSVILLE...
MELROSE...BURKE AND APPLEBY.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3119 9479 3199 9473 3227 9421 3142 9403
3133 9404
TIME...MOT...LOC 1954Z 221DEG 28KT 3187 9464 3136 9455
20Special weather statement, Aug 22, 2:57 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT SAT AUG 22 2015
ARZ050-051-059-OKZ077-222045-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
257 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LITTLE RIVER...
HOWARD...SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES UNTIL 345 PM
CDT...
AT 257 PM CDT...DOPPLER RADAR WAS TRACKING A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF DAISY TO
IDABEL...AND MOVING SOUTHEAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN...NASHVILLE...DIERKS...HORATIO...UMPIRE...IDABEL...BROKEN
BOW...LOCKESBURG...WINTHROP...GILLHAM...BEN LOMOND...CORINTH...
ARKINDA...CENTER POINT...OAK GROVE...HAWORTH...CENTRAL...HOLLY
CREEK...SHINEWELL AND LEBANON.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3419 9392 3418 9382 3395 9383 3367 9458
3368 9459 3366 9459 3368 9462 3367 9464
3370 9464 3369 9465 3369 9467 3393 9497
3431 9394
TIME...MOT...LOC 1957Z 303DEG 14KT 3433 9373 3392 9483
20Special weather statement, Aug 22, 3:37 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 337 PM CDT SAT AUG 22 2015 LAZ001-010-TXZ138-151-153-222115- DE SOTO LA-CADDO LA-HARRISON TX-SHELBY TX-PANOLA TX- 337 PM CDT SAT AUG 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CADDO AND WEST CENTRAL DE SOTO PARISHES...SOUTHEASTERN HARRISON...PANOLA AND NORTH CENTRAL SHELBY COUNTIES UNTIL 415 PM CDT... AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CARTHAGE TO NEAR TENAHA...AND MOVING NORTH AT 30 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CARTHAGE...CENTER...TENAHA...ELYSIAN FIELDS...DEBERRY... SCOTTSVILLE...GARY CITY...FRONT...PAXTON...MIDYETT...WOODS AND DEADWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. IF ON OR NEAR THE NORTH END OF TOLEDO BEND...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. && LAT...LON 3255 9428 3218 9393 3179 9421 3210 9448 TIME...MOT...LOC 2037Z 199DEG 27KT 3212 9441 3188 9420 24
Special weather statement, Aug 22, 3:41 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CDT SAT AUG 22 2015
TXZ152-165-222130-
ANGELINA TX-NACOGDOCHES TX-
341 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANGELINA AND CENTRAL
NACOGDOCHES COUNTIES UNTIL 430 PM CDT...
AT 339 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HUDSON...OR NEAR LUFKIN...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...HUDSON...HUNTINGTON...BURKE...CENTRAL...HOMER...CLAWSON AND
REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
IF ON OR NEAR THE NORTHERN ANGELINA FORK OF SAM RAYBURN...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3128 9489 3128 9488 3130 9490 3130 9489
3131 9490 3132 9490 3134 9492 3137 9494
3157 9460 3132 9446 3121 9485
TIME...MOT...LOC 2039Z 244DEG 14KT 3133 9482
24Special weather statement, Aug 22, 4:16 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT SAT AUG 22 2015
TXZ165-222200-
ANGELINA TX-
416 PM CDT SAT AUG 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ANGELINA COUNTY
UNTIL 500 PM CDT...
AT 416 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4
MILES NORTHWEST OF DIBOLL...MOVING NORTHEAST AT 15 MPH.
STRONG WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...DIBOLL...HUDSON...HUNTINGTON...BURKE...HOMER...CLAWSON AND
REDLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3121 9487 3122 9486 3123 9486 3126 9490
3128 9489 3128 9488 3130 9490 3131 9490
3146 9474 3131 9444 3117 9484
TIME...MOT...LOC 2115Z 234DEG 14KT 3126 9479
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 2:54 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, Panola, San Augustine, Shelby | 51 min |
| Aug 22, 3:37 PM CDT | Special Weather Statement | SHV | Panola | 38 min |
| Aug 22, 3:41 PM CDT | Special Weather Statement | SHV | Angelina | 49 min |
| Aug 22, 4:16 PM CDT | Special Weather Statement | SHV | Angelina | 44 min |
| Aug 22, 1:27 PM CDT | Special Weather Statement | SHV | Sabine | 48 min |
| Aug 22, 2:41 PM CDT | Special Weather Statement | SHV | Winn | 49 min |
| Aug 22, 3:09 AM CDT | Special Weather Statement | SHV | Hempstead | 51 min |
| Aug 22, 2:00 PM CDT | Areal Flood Advisory | SHV | Hempstead, Howard | 3 hr |
| Aug 22, 2:57 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 48 min |
| Aug 22, 5:00 PM CDT | Special Weather Statement | SHV | Miller | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.